Get E-Book on COVID-19

Q. After taking Amoxicillin for ear infection, I get rashes on face, neck and forearms. Please help.

Answered by
Dr. Snehal Laul
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Aug 10, 2020

Hello doctor

I am a 20-year-old female. I am currently experiencing some allergic reaction. Last week, I took Amoxicillin along with antihistamines to treat my ear infection. I stopped taking Amoxicillin after seven days but continued taking the antihistamine. However, two days after I noticed some rash on my forearm and they spread onto my neck and face by evening. The next day, I visited a dermatologist who told me it could be a possible drug reaction and prescribed Claricort twice daily and Bilastine once every night. It has been two days since I have been taking these, but I do not see any improvements. In fact my rashes had only gotten worse and have now spread all over my body. They are red itchy patches. I have not had any other symptoms besides a bit of a mild fever and body ache on the day I went to see the dermatologist. I took some Ibuprofen and I felt better right away. I really want the rashes to go away because I can no longer sleep well.

Dr. Snehal Laul

Dermatology Venereology
#

Hello,

Welcome to icliniq.com.

It is a drug reaction, eruption due to Amoxicillin with hives and exanthem.

Take tablet Atarax 10 mg (Hydroxyzine dihydrochloride) thrice daily for seven days, or Widcet 5 mg twice daily for seven days. Apply Dermocalm lotion two to three times a day for 10 days.

Any history of drug allergies in the past? History of atopy or allergies? Any contact with irritants? Use of soap loaded with chemicals? Any new cosmetic products use? Aggravating factors if noticed? Sweat? Heat? Food allergies?

Please reply to my queries.


Was this answer helpful?

 | 

Thank you doctor,

No drug allergies in the past. I have only experienced hives for the first time a couple of years back after camping. I had it on my arms and I suspect that some plant caused it. And then last January, I had allergic rhinitis due to ashfall dust. I took some antihistamines for a few days.

No contact with irritants so far. I have stayed indoors for the past months and only going out for grocery shopping. I have been using a mild soap since last week after I was diagnosed with my ear infection. No new cosmetic products use and no aggravation factors. I am a little bit of lactose and alcohol intolerant, but I do not consume them regularly and it has been months since.

Should I discontinue the medicines I am currently taking? Is it fine to switch?

Dr. Snehal Laul

Dermatology Venereology
#

Hello,

Welcome back to icliniq.com.

Complete the previous treatment. You can start application of Dermocalm (Paraffin and Calamine) lotion.

Avoid the drugs which caused the reaction/exanthem (antibiotics such as Ampicillin, Atropin, Chlorpropamide, Insulin, Nitrofurantoin, Penicillin, Barbiturates, Griseofulvin, Sulphonamides, Paraaminosalicylic acid, OC pills).

Avoid drugs causing urticaria (Acetylsalicylic acid, toxoids, serum, pollen vaccines, opiates (Morphine), Chloramphenicol).

History of airborne photo-allergic reactions? Do you have repeated exposure to sunlight? Itchy papules? Eczematous plaques, vesicles and urticaria? Parthenium dermatitis? Congress grass allergies if any?

Are there elevated serum IgE levels? Cheilitis? Xerosis? Dry skin? Itch when sweating? Food intolerance? Lactose intolerance? Courses influenced by environmental factors?


Was this answer helpful?

 | 

Related Questions:
I developed a rash after getting a massage. What to do?
I am bitten by something and the area looks red. How can I be treated?
I have itchy skin rashes on my back that are now spreading. What should I do?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Should my Thyronorm dosage be altered as I feel dizzy and weak?

Query: Hello doctor,My TSH level is 0.056. I am at present taking Thyronorm 75 mcg as I have been suffering from hypothyroidism before. At present, I have low blood pressure and I feel dizzy and weak.  Read Full »

Are itchy skin rashes, abdominal cramps and nausea symptoms of an allergic reaction?

Query: Hello doctor, I am very itchy. One time my finger itched in the same spot for like two or three days intermittently, then it was my foot. I have also developed skin rashes that come and go. Doctors say it is either eczema or some kind of skin condition or bug bite. These rashes come and go, one doc...  Read Full »

Severe pain due to wisdom tooth eruption. How to manage the pain till I visit my dentist?

Query: Hi doctor, I am having major pain in the back bottom right side of my mouth where my wisdom tooth is pushing in. I can see the wisdom tooth. What can I do for pain since the earliest my dentist can see me is in a week?  Read Full »

Also Read


Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»
I was diagnosed with Celiac disease a year back. Can you suggest any medicine?
Having celiac fromnlast 10 year dignosis recently ayear ago since then i am gluten free still cant absorb food feeling w...  Read more»
My head is shivering from 20 days, and it feels like head trauma. What is the cause?
Hello sir, My head is shivering like anything , feeling like trauma is head. And its start anytime in a day and when s...  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.